Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 53, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 11, 2016, 5:54 PM CDT for Comanche County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2016, 5:54 PM CDT (22:54 UTC)
- Expired
- Jun 11, 2016, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Comanche County, OK
The radar
The Altus AFB radar (KFDR), 60 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
537
WGUS54 KOUN 112254
FFWOUN
OKC031-120200-
/O.NEW.KOUN.FF.W.0053.160611T2254Z-160612T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
554 PM CDT SAT JUN 11 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA...
* UNTIL 900 PM CDT
* AT 553 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN NEAR AND SOUTH OF MEDICINE PARK. OVER TWO INCHES OF
RAIN HAVE ALREADY FALLEN AND ADDITIONAL RAINFALL OF UP TO AN INCH
AND A HALF IS EXPECTED WITHIN THE NEXT THIRTY MINUTES TO AN HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN
AROUND... DONT DROWN.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3478 9840 3462 9848 3462 9862 3480 9850
$$
031 follow-up statement
031 WGUS74 KOUN 120151 FFSOUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 851 PM CDT SAT JUN 11 2016 OKC031-120201- /O.EXP.KOUN.FF.W.0053.000000T0000Z-160612T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COMANCHE OK- 851 PM CDT SAT JUN 11 2016 ...THE FLASH FLOOD WARNING FOR NORTH CENTRAL COMANCHE COUNTY WILL EXPIRE AT 900 PM CDT... FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 3478 9840 3462 9848 3462 9862 3480 9850 $$ 03
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:35 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 11, 2:35 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Norman OK 235 PM CDT SAT JUN 11 2016 .DISCUSSION... Rain chances and heat will continue to be main focus for this forecast. Very warm and humid airmass along with a minor disturbance has lead to scattered showers/thunderstorms across portions of southern OK and north TX this aftn. Much of this activity is expected to dissipate early this evening. However, latest models are indicating some redevelopment overnight near the previously mentioned disturbance as it track east and northeast through Red River valley overnight. Will likely keep chance pops across the south for this possibility. Not much change for Sunday as very warm and humid conditions cont. Main focus may be across eastern part of state, but at least a fewe choes may occur during the day just about anywhere. For Sunday night into Monday, models still show the potential for activity to move south out of western Kansas into northern and perhaps central Oklahoma. Severe potential with any of this activity looks to remain low. By Tuesday, the stronger upper shortwave trough will make its way east out of the central Rockies into the Central/Northern Plains. Models cont to trend farther north with this wave, leaving much of Oklahoma and north Texas with dry and hot conditions for Tuesday. Still not out of the question to see a few storms late Tuesday, but by far the better chances will remain north of the area. Mainly hot and muggy conditions then expected into the latter part of the week with temps approaching the century mark and daytime heat indicies between 100 and 105 possible. A trough will drop south through the Ohio into the Mississippi River valleys by the end of the week. This may bring a back-door cold front with some slightly cooler temps and a low-end rain chance with it. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 89 71 89 / 20 40 30 30 Hobart OK 70 91 72 94 / 20 40 30 30 Wichita Falls TX 71 91 72 94 / 40 40 20 30 Gage OK 68 92 70 95 / 10 20 30 20 Ponca City OK 71 90 71 91 / 10 20 20 30 Durant OK 72 87 72 88 / 30 50 30 50 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 26/30
Hazardous weather outlook, Jun 11, 4:44 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 444 PM CDT SAT JUN 11 2016 OKZ004>048-050>052-TXZ083>090-122145- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 444 PM CDT SAT JUN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH TONIGHT. THE GREATEST CHANCE FOR STORMS WILL BE THROUGH THIS EVENING IN PARTS OF WEST CENTRAL AND SOUTHERN OKLAHOMA... AND WESTERN NORTH TEXAS. A FEW OF THE STORMS MAY BECOME STRONG TO SEVERE WITH HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH POSSIBLE. FREQUENT LIGHTNING AND HEAVY RAIN LEADING TO LOCALIZED FLOODING WILL ALSO BE A CONCERN IN SOME AREAS. THE POTENTIAL FOR STRONG TO SEVERE STORMS ALONG WITH THE AMOUNT OF ACTIVITY WILL LIKELY DIMINISH AFTER SUNSET. HOWEVER... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY SUNDAY FOR AREAS MAINLY ALONG AND SOUTH OF INTERSTATE 40. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY EXCEPT WEDNESDAY. HEAVY RAIN WILL CONTINUE TO BE A POTENTIAL PROBLEM. SEVERE STORMS WILL BE POSSIBLE IN FAR NORTHWEST OKLAHOMA LATE MONDAY. .HEAT... INCREASING TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN HIGH AFTERNOON HEAT INDICES THROUGH MUCH OF THE WEEK...REACHING 100 TO 105 AT TIMES ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jun 11, 5:19 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
519 PM CDT SAT JUN 11 2016
OKZ038-044-112245-
COMANCHE OK-COTTON OK-
519 PM CDT SAT JUN 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COMANCHE AND
NORTHWESTERN COTTON COUNTIES UNTIL 545 PM CDT...
AT 518 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF
CHATTANOOGA...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
GERONIMO AND FAXON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3425 9855 3432 9861 3433 9861 3433 9863
3434 9863 3453 9857 3451 9833
TIME...MOT...LOC 2218Z 204DEG 19KT 3436 9856
03Special weather statement, Jun 11, 5:22 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
522 PM CDT SAT JUN 11 2016
TXZ086-112245-
WICHITA TX-
522 PM CDT SAT JUN 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WICHITA COUNTY UNTIL
545 PM CDT...
AT 518 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
IOWA PARK...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
BURKBURNETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3401 9876 3413 9875 3413 9869 3415 9866
3416 9863 3414 9857 3413 9856 3412 9856
3411 9854 3400 9866
TIME...MOT...LOC 2218Z 203DEG 12KT 3404 9870
03Special weather statement, Jun 11, 5:33 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 533 PM CDT SAT JUN 11 2016 TXZ086-089-112315- ARCHER TX-WICHITA TX- 533 PM CDT SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ARCHER AND SOUTHWESTERN WICHITA COUNTIES UNTIL 615 PM CDT... AT 532 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF MANKINS...MOVING NORTH AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... SOUTHWESTERN WICHITA FALLS...HOLLIDAY...KAMAY AND MANKINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3370 9868 3372 9882 3392 9886 3391 9856 TIME...MOT...LOC 2232Z 183DEG 5KT 3374 9875 03
Special weather statement, Jun 11, 5:34 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 534 PM CDT SAT JUN 11 2016 OKZ023-112315- CADDO OK- 534 PM CDT SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CADDO COUNTY UNTIL 615 PM CDT... AT 532 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR APACHE...MOVING NORTHWEST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... ANADARKO...APACHE...BOONE...NORTHERN LAKE ELLSWORTH AND STECKER. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3503 9856 3508 9825 3485 9823 3486 9851 TIME...MOT...LOC 2232Z 152DEG 10KT 3489 9831 03
Special weather statement, Jun 11, 5:36 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 536 PM CDT SAT JUN 11 2016 TXZ089-090-112315- CLAY TX-ARCHER TX- 536 PM CDT SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CLAY AND SOUTHEASTERN ARCHER COUNTIES UNTIL 615 PM CDT... AT 532 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF WINDTHORST...MOVING NORTH AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... SCOTLAND AND WINDTHORST. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3347 9842 3347 9855 3366 9863 3363 9832 TIME...MOT...LOC 2232Z 169DEG 10KT 3352 9847 03
Special weather statement, Jun 11, 5:43 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
543 PM CDT SAT JUN 11 2016
OKZ027-112330-
GRADY OK-
543 PM CDT SAT JUN 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRADY COUNTY UNTIL 630 PM
CDT...
AT 541 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF
NORGE...MOVING NORTH AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
CHICKASHA...ALEX...VERDEN...AMBER...NORGE...TABLER...NINNEKAH AND LAVERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3489 9807 3510 9809 3515 9809 3515 9783
3488 9774
TIME...MOT...LOC 2241Z 169DEG 17KT 3496 9793
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:13 PM CDT | Special Weather Statement | OUN | Love | 32 min |
| Jun 11, 3:22 PM CDT | Special Weather Statement | OUN | Bryan | 38 min |
| Jun 11, 4:09 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 36 min |
| Jun 11, 4:12 PM CDT | Special Weather Statement | OUN | Stephens | 33 min |
| Jun 11, 4:20 PM CDT | Special Weather Statement | OUN | Beckham | 55 min |
| Jun 11, 4:22 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 38 min |
| Jun 11, 4:31 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 44 min |
| Jun 11, 4:49 PM CDT | Special Weather Statement | OUN | Comanche | 41 min |
| Jun 11, 4:57 PM CDT | Special Weather Statement | OUN | Stephens | 48 min |
| Jun 11, 5:19 PM CDT | Special Weather Statement | OUN | Cotton | 26 min |
| Jun 11, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 34 min |
| Jun 11, 5:34 PM CDT | Special Weather Statement | OUN | Caddo | 41 min |
| Jun 11, 5:40 PM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Jun 11, 5:43 PM CDT | Special Weather Statement | OUN | Grady | 47 min |
| Jun 11, 6:11 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| Jun 11, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 32 min |
| Jun 11, 6:28 PM CDT | Special Weather Statement | OUN | Custer | 47 min |
| Jun 11, 6:41 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 19 min |
| Jun 11, 6:49 PM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.